Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Headache, high blood pressure, taking Lercanipidine. History of sinusitis. Can sinus problem and BP be related?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I am a 74 yr old male. I have always suffered from a 'runny nose' and often develop sinusitis. 2 months ago after acold the 'runny nose' stopped but I was left with an almost continuous mild headache compatible with sinus problems. Now I have been diagnosed as having high blood pressure and put onto 10mg Lercanipidine Hydrochloride once a day. My readings after 5 days treatment are now around 135 to 150 over 85 to 90 depending on the time of day. Can the sinus problem and blood pressure be related and if so which is cause and which effect?
Posted Fri, 27 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Naveen Kumar 1 hour later

Thanks for the query

First of all let me make things clear for you; frequent history of running nose could be due to allergic rhinitis and the sinusitis secondary to it. Neither increased blood pressure can cause sinus related problems nor the allergic nasal condition be responsible for high systemic blood pressure. Both are totally unrelated.

The increase in blood pressure could be more of age related rather than by the disease itself.

There is always a chance of transient increase in the blood pressure following administration of oral decongestant (such as pseudoephedrine) and antihistamines (such as cetrizine / levocetrizine).

So to sum it up, “increased blood pressure cannot cause sinus problems or vice versa”.

Hope I have answered your query; I will be available for the follow-up queries. Please accept my answer if you do not have any further queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor